Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 25, 2019, 12:55 AM CST for 4 counties in Alabama. It took effect at Jan 25, 2019, 8:50 AM CST. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2019, 12:55 AM CST (06:55 UTC)
- In effect from
- Jan 25, 2019, 8:50 AM CST
- Expired
- Jan 27, 2019, 8:04 AM CST
- In force
- 47 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 80.04 ft at Jan 25, 2019, 7:00 PM CST.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
800
WGUS44 KBMX 250655
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1255 AM CST Fri Jan 25 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall from Wednesday has occurred additional rises upstream
has increased the chances of minor flooding through Sunday evening.
A flood warning is now in effect for the Tombigbee River At
Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-251856-
/O.NEW.KBMX.FL.W.0013.190125T1800Z-190128T0112Z/
/DLDA1.1.ER.190125T1800Z.190126T1200Z.190127T1312Z.NO/
1255 AM CST Fri Jan 25 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from this afternoon to Sunday evening...or until the Warning is
cancelled.
* At 12:15 AM Friday The stage Was 67.0 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 68.7 feet by tomorrow morning . The river will fall
below flood stage by Sunday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$6 follow-up statements
791
WGUS84 KBMX 251048
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
448 AM CST Fri Jan 25 2019
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Heavy rainfall from Wednesday continues to produce additional
rises upstream and will result in minor flooding through Sunday
evening. A flood warning is now in effect for the Tombigbee River At
Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-252248-
/O.EXT.KBMX.FL.W.0013.190125T1600Z-190127T2100Z/
/DLDA1.1.ER.190125T1600Z.190126T1200Z.190127T0900Z.NO/
448 AM CST Fri Jan 25 2019
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from this morning to Sunday afternoon...or until the warning is
cancelled.
* At 4:15 AM Friday the stage was 67.7 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 68.6 feet by tomorrow morning . The river will fall
below flood stage by early Sunday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$336
WGUS84 KBMX 251452
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
852 AM CST Fri Jan 25 2019
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Rises continue on the Tombigbee River at the Demopolis Lock and
Dam...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-260252-
/O.EXT.KBMX.FL.W.0013.190125T1450Z-190127T1708Z/
/DLDA1.1.ER.190125T1212Z.190126T0600Z.190127T0508Z.NO/
852 AM CST Fri Jan 25 2019
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Sunday morning...or until the warning is cancelled.
* At 8:15 AM Friday the stage was 68.3 feet.
* Flood stage is 68 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 69.1 feet
after midnight tonight. The river will fall below flood stage
Saturday evening .
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$120
WGUS84 KBMX 260233
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
833 PM CST Fri Jan 25 2019
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
.Recent heavy rainfall has resulted in rises across the Tombigbee
River near Demopolis Lock and Dam. Levels are above established
flood stages... the Flood Warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-261432-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T1030Z/
/DLDA1.1.ER.190125T1212Z.190126T0215Z.190126T2230Z.NO/
833 PM CST Fri Jan 25 2019
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* At 8:15 PM Friday the stage was 69.3 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$341
WGUS84 KBMX 261457
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
857 AM CST Sat Jan 26 2019
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
Water levels remain in flood stage at the Tombigbee River At
Demopolis Lock and Dam through Sunday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-270257-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T2230Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T1030Z.NO/
857 AM CST Sat Jan 26 2019
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At 8:15 AM Saturday the stage was 69 feet.
* Flood stage is 68 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$779
WGUS84 KBMX 270221
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
821 PM CST Sat Jan 26 2019
...The flood warning continues for the Tombigbee River At Demopolis
Lock and Dam...
Water levels continue to fall, though an early-evening observation
on Saturday showed the river remained just inside minor flood stage.
The Tombigbee River at Demopolis is expected to fall below minor
flood stage overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-271422-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-190127T1521Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T0321Z.NO/
821 PM CST Sat Jan 26 2019
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until Sunday morning...or until the warning is cancelled.
* At 7:15 PM Saturday the stage was 68.2 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$864
WGUS84 KBMX 271404
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
804 AM CST Sun Jan 27 2019
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
River levels have fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the last statement for this event.
&&
ALC063-065-091-119-271434-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-190127T1521Z/
/DLDA1.1.ER.190125T1212Z.190126T0445Z.190127T0336Z.NO/
804 AM CST Sun Jan 27 2019
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 7:15 AM Sunday the stage was 67.1 feet.
* Flood stage is 68 feet.
* Fell below flood stage at 9:36 PM Saturday.
* Forecast...The river will continue to fall to 64.9 feet by tomorrow
morning.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 11:49 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 24, 11:49 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1149 PM CST Thu Jan 24 2019 .UPDATE... For 06Z Aviation. && .SHORT TERM... Through Tonight. High pressure is building into the area today, behind the exiting cold front. Skies cleared through the day as drier air spread southeastward. A secondary cold front associated with an upper level wave will push southward into the area tonight. Moisture will be limited, and soundings now show drier conditions in the 3kft just above the surface. Will keep a mention of clouds across the north but removed the mention of flurries. Lows tonight will fall into the mid 20s to lower 30s. 14 .LONG TERM... Friday through Thursday. We begin drying out on Friday as the cold front pushes through Central AL. Models continue to show this as a dry front, so we shouldn't see any precip with it during the day on Friday. We also won't warm up by very much, with afternoon highs only reaching the upper 30s in the north to near 50 in the south (most of the area in the mid 40s). Moisture return will be limited over the weekend, so when our next upper level trough swings through Saturday night into Sunday, models continue to show it dry as well, though some guidance tries to bring in some very light showers. For now, will leave any mentionable chance for rain out of the forecast over the weekend. After this upper shortwave passes, we should see high pressure build into the area, leading to partly cloudy skies and warmer temps for Monday. Meanwhile on Monday, an Alberta Clipper dips into the Upper Midwest and stretches a cold front southwestward through the Ohio River and Mississippi River Valleys as the system moves into the Great Lakes Region. Models continue to hint at this cold front being fairly strong as it moves southeastward into Central AL late Monday night into Tuesday. Since this has shown some consistency in timing and moisture availability for several runs now, I've started trending up in PoPs during the day. I also have mention for the chance of winter precip as this cold front moves through on Tuesday, but confidence remains low given the uncertainties in precise timing of the cold air behind the front and the precip along the front. Colder and drier air moves in for Wednesday into Thursday as high pressure builds back into the region. 25/Owen && .AVIATION... 06Z TAF Discussion. VFR conds expected thru the period with no cig or vsby issues. A band of pre-frontal clouds with cigs arnd 4000 ft agl was located across much of TN with the southern edge along the AL/TN state line. The southern edge of the clouds have been eroding and expect this trend will continue with mainly few-sct clouds across central Alabama. Sfc winds will generally be from the west- northwest at 5-8 kts as a weak cold front passes thru the area during the day Friday. 58/rose && .FIRE WEATHER... Drier conditions expected through the weekend. RH values do stay above critical values. No fire weather concerns at this time due to wet antecedent conditions. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 28 40 23 46 30 / 10 0 0 10 10 Anniston 29 42 23 48 30 / 10 0 0 0 10 Birmingham 31 42 24 48 32 / 10 0 0 0 10 Tuscaloosa 30 45 26 50 33 / 10 0 0 0 10 Calera 31 43 25 49 33 / 10 0 0 0 10 Auburn 30 47 26 48 32 / 0 0 0 0 10 Montgomery 32 50 27 52 32 / 10 0 0 0 10 Troy 30 50 26 51 32 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jan 24, 8:16 PM CST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 816 PM CST Thu Jan 24 2019 ALZ011>015-017>050-260530- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 816 PM CST Thu Jan 24 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Due to recent rainfall, minor river flooding is expected along portions of the Black Warrior River. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor river flooding is expected along portions of the Black Warrior River through Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.